Alert archive / Texas / Gale Warnings in 2013

Gale Warning 10, NWS Brownsville, TX

November 22, 2013

NWS Brownsville, TX issued this gale warning at Nov 22, 2013, 4:31 AM CST. It took effect at Nov 22, 2013, 3:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2013, 4:31 AM CST (10:31 UTC)
In effect from
Nov 22, 2013, 3:00 PM CST
Expired
Nov 23, 2013, 4:35 AM CST
In force
14 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WHUS74 KBRO 221031
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
431 AM CST FRI NOV 22 2013

...STRONG FRONT WILL BRING HAZARDOUS MARINE CONDITIONS...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE LOWER TEXAS COAST
LATE THIS AFTERNOON. BEHIND THE FRONT STRONG HIGH PRESSURE IS
EXPECTED TO PRODUCE A LENGTHY PERIOD OF STRONG WINDS AND HAZARDOUS
SEAS. FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE BOTH IN THE
INITIAL PASSAGE OF THE FRONT AND MORE LIKELY IN THE HOURS
FOLLOWING THE FRONTAL PASSAGE AS HIGH PRESSURE SPREADS ACROSS THE
NORTHERN GULF. AFTER THE FRONTAL PASSAGE A COASTAL TROUGH IS
EXPECTED TO FORM ALONG THE LOWER TEXAS COASTLINE WHICH WILL ALSO
HELP PRODUCE VERY HAZARDOUS MARINE CONDITIONS ALONG THE LOWER
TEXAS COASTLINE.

GMZ130-132-135-221845-
/O.UPG.KBRO.GL.A.0007.131123T0300Z-131123T1500Z/
/O.NEW.KBRO.SC.Y.0067.131123T1200Z-131124T1200Z/
/O.NEW.KBRO.GL.W.0010.131122T2100Z-131123T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
431 AM CST FRI NOV 22 2013

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL
  DEVELOP ACROSS THE LAGUNA MADRE LATE THIS AFTERNOON IN THE WAKE
  OF THE COLD FRONT APPROACHING THE AREA. THESE GALE FORCE
  CONDITIONS WILL CONTINUE ON THROUGH FRIDAY NIGHT THROUGH EARLY
  SATURDAY MORNING. NORTH WINDS FROM 20 TO 25 KNOTS WILL LINGER
  OVER THE BAY WATERS THROUGHOUT SATURDAY AND SATURDAY NIGHT. 

* SEAS: THE LAGUNA MADRE WILL BECOME VERY ROUGH LATE THIS
  AFTERNOON AND THE ROUGH BAY CONDITIONS WILL LIKELY PERSIST
  THROUGHOUT THE WEEKEND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-170-175-221845-
/O.UPG.KBRO.GL.A.0007.131123T0300Z-131124T0600Z/
/O.NEW.KBRO.GL.W.0010.131122T2100Z-131124T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
431 AM CST FRI NOV 22 2013

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL
  DEVELOP ACROSS THE LOWER TEXAS GULF WATERS LATE THIS AFTERNOON.
  THESE NEAR GALE FORCE WINDS WILL LIKELY CONTINUE THROUGHOUT
  SATURDAY AND SATURDAY NIGHT. 

* SEAS: 8 TO 12 FEET WITH LOCALLY HIGHER WAVES WILL BE LIKELY
  STARTING LATE THIS AFTERNOON AND CONTINUING ON THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
520 
WHUS74 KBRO 221916
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
116 PM CST FRI NOV 22 2013

...STRONG FRONT WILL BRING HAZARDOUS MARINE CONDITIONS...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE LOWER TEXAS COAST LATE
THIS AFTERNOON. BEHIND THE FRONT STRONG HIGH PRESSURE IS EXPECTED
TO PRODUCE A LENGTHY PERIOD OF STRONG WINDS AND HAZARDOUS SEAS.
FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE BOTH IN THE INITIAL
PASSAGE OF THE FRONT AND MORE LIKELY IN THE HOURS FOLLOWING THE
FRONTAL PASSAGE AS HIGH PRESSURE SPREADS ACROSS THE NORTHERN
GULF. AFTER THE FRONTAL PASSAGE...A COASTAL TROUGH IS EXPECTED TO
FORM ALONG THE LOWER TEXAS COASTLINE WHICH WILL ALSO HELP PRODUCE
VERY HAZARDOUS MARINE CONDITIONS ALONG THE LOWER TEXAS COASTLINE.

GMZ130-132-135-230330-
/O.CON.KBRO.GL.W.0010.131122T2100Z-131123T1200Z/
/O.CON.KBRO.SC.Y.0067.131123T1200Z-131124T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
116 PM CST FRI NOV 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. 

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL 
  DEVELOP ACROSS THE LAGUNA MADRE LATE THIS AFTERNOON IN THE 
  WAKE OF THE COLD FRONT APPROACHING THE AREA. THESE GALE FORCE 
  CONDITIONS WILL CONTINUE ON THROUGH FRIDAY NIGHT THROUGH EARLY 
  SATURDAY MORNING. NORTH WINDS FROM 20 TO 25 KNOTS WILL LINGER 
  OVER THE BAY WATERS THROUGHOUT SATURDAY AND SATURDAY NIGHT. 

* SEAS: THE LAGUNA MADRE WILL BECOME VERY ROUGH LATE THIS 
  AFTERNOON AND THE ROUGH BAY CONDITIONS WILL LIKELY PERSIST 
  THROUGHOUT THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-170-175-230330-
/O.CON.KBRO.GL.W.0010.131122T2100Z-131124T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
116 PM CST FRI NOV 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL 
  DEVELOP ACROSS THE LOWER TEXAS GULF WATERS LATE THIS 
  AFTERNOON. THESE NEAR GALE FORCE WINDS WILL LIKELY CONTINUE 
  THROUGHOUT SATURDAY AND SATURDAY NIGHT. 

* SEAS: 8 TO 12 FEET WITH LOCALLY HIGHER WAVES WILL BE LIKELY 
  STARTING LATE THIS AFTERNOON AND CONTINUING ON THROUGH THE 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
488 
WHUS74 KBRO 222206
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CST FRI NOV 22 2013

...STRONG FRONT WILL BRING HAZARDOUS MARINE CONDITIONS...

.CONDITIONS CONTINUE TO DETERIORATE AS A COLD FRONT MOVES THROUGH
THE LOWER TEXAS COASTAL WATERS. BEHIND THE FRONT STRONG HIGH PRESSURE IS
EXPECTED TO PRODUCE A LENGTHY PERIOD OF STRONG WINDS AND HAZARDOUS
SEAS. FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE BOTH IN THE
INITIAL PASSAGE OF THE FRONT AND MORE LIKELY IN THE HOURS
FOLLOWING THE FRONTAL PASSAGE AS HIGH PRESSURE SPREADS ACROSS THE
NORTHERN GULF. AFTER THE FRONTAL PASSAGE...A COASTAL TROUGH IS
EXPECTED TO FORM ALONG THE LOWER TEXAS COASTLINE WHICH WILL ALSO
HELP PRODUCE VERY HAZARDOUS MARINE CONDITIONS ALONG THE LOWER
TEXAS COASTLINE.

GMZ130-132-135-230700-
/O.CON.KBRO.GL.W.0010.000000T0000Z-131123T1200Z/
/O.CON.KBRO.SC.Y.0067.131123T1200Z-131124T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
406 PM CST FRI NOV 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST
SUNDAY. 

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL 
  DEVELOP ACROSS THE LAGUNA MADRE LATE THIS AFTERNOON IN THE 
  WAKE OF THE COLD FRONT APPROACHING THE AREA. THESE GALE FORCE 
  CONDITIONS WILL CONTINUE ON THROUGH FRIDAY NIGHT THROUGH EARLY 
  SATURDAY MORNING. NORTH WINDS FROM 20 TO 25 KNOTS WILL LINGER 
  OVER THE BAY WATERS THROUGHOUT SATURDAY AND SATURDAY NIGHT. 

* SEAS: THE LAGUNA MADRE WILL BECOME VERY ROUGH LATE THIS 
  AFTERNOON AND THE ROUGH BAY CONDITIONS WILL LIKELY PERSIST 
  THROUGHOUT THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-170-175-230700-
/O.CON.KBRO.GL.W.0010.000000T0000Z-131124T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
406 PM CST FRI NOV 22 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. 

* WINDS: 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS WILL
  DEVELOP ACROSS THE LOWER TEXAS GULF WATERS LATE THIS AFTERNOON.
  THESE NEAR GALE FORCE WINDS WILL LIKELY CONTINUE THROUGHOUT
  SATURDAY AND SATURDAY NIGHT.

* SEAS: 8 TO 12 FEET WITH LOCALLY HIGHER WAVES WILL BE LIKELY 
  STARTING LATE THIS AFTERNOON AND CONTINUING ON THROUGH THE 
  WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
129 
WHUS74 KBRO 231035
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 AM CST SAT NOV 23 2013

...HAZARDOUS MARINE CONDITIONS CONTINUE ACROSS THE LOWER TEXAS COAST...

.ROUGH MARINE CONDITIONS WILL IN THE WAKE OF A COLD FRONT THAT
MOVED THROUGH THE LOWER TEXAS COASTAL WATERS FRIDAY. BEHIND THE FRONT
STRONG HIGH PRESSURE WILL PRODUCE A LENGTHY PERIOD OF STRONG WINDS
AND HAZARDOUS SEAS. AFTER THE FRONTAL PASSAGE...A COASTAL TROUGH
IS EXPECTED TO FORM ALONG THE LOWER TEXAS COASTLINE WHICH WILL
MAINTAIN THE HAZARDOUS MARINE CONDITIONS ALONG THE LOWER TEXAS
COASTLINE INTO NEXT WEEK.

GMZ130-132-135-231845-
/O.CAN.KBRO.GL.W.0010.000000T0000Z-131123T1200Z/
/O.EXT.KBRO.SC.Y.0067.131123T1035Z-131125T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
435 AM CST SAT NOV 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
6 PM CST SUNDAY. 

* WINDS: STRONG NORTH TO NORTHWEST WINDS FROM 20 TO 25 KNOTS WILL
  CONTINUE ACROSS THE LAGUNA MADRE THIS WEEKEND. 

* SEAS: THE LAGUNA MADRE WILL REMAIN ROUGH TODAY AND THE ROUGH BAY
  CONDITIONS WILL LIKELY PERSIST THROUGHOUT THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-170-175-231845-
/O.CAN.KBRO.GL.W.0010.000000T0000Z-131124T1200Z/
/O.EXB.KBRO.SC.Y.0067.131123T1035Z-131125T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
435 AM CST SAT NOV 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS: STRONG NORTH TO NORTHWEST WINDS FROM 20 TO 30 KNOTS WILL
  CONTINUE TODAY ACROSS THE LOWER TEXAS GULF WATERS. 

* SEAS: THE GULF SWELLS WILL RANGE FROM 6 TO 8 FEET ACROSS THE
  NEARSHORE WATERS AND FROM 7 TO 9 FEET ACROSS THE OFFSHORE WATERS
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 22, 4:09 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 22, 4:09 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
409 AM CST FRI NOV 22 2013

...MAJOR SHIFT IN WEATHER EXPECTED TODAY WITH TEMPERATURES FALLING
AS MUCH AS 30 DEGREES AND STAYING COLD...LENGTHY PERIOD OF
HAZARDOUS MARINE CONDITIONS...

.SHORT TERM /NOW THROUGH SATURDAY/...THE STRONG COLD FRONT TO OUR
NORTH HAS PUSHED SOUTH INTO SOUTH CENTRAL TX AND CONTINUES TO MOVE
SOUTH AT 10 TO 15 KNOTS.  IF THE CURRENT SPEED CONTINUES WITH THE
FRONT THIS SHOULD PLACE IT THROUGH THE BRO CWA DURING THE AFTERNOON
HOURS. THIS WILL ALLOW ONE MORE DAY OF SUMMERTIME TEMPS WITH HIGHS
REACHING INTO THE 80S ACROSS THE LOWER RGV. BEHIND THE FRONT CAA
WILL INCREASE DRAMATICALLY AS THE STRONG NORTHERLY LOW LEVEL FLOW
SPREADS ACROSS THE REGION HOLDING THE TEMPS WELL BELOW CLIMO TONIGHT
INTO SAT. AFTER THE FRONT CLEARS THROUGH AREA LATER TODAY MSL
FORECAST FIELDS INDICATES THAT COASTAL SURFACE TROFFING WILL FORM UP
ALONG THE LOWER TX COASTLINE LATER TONIGHT INTO SATURDAY WHICH WILL
MAINTAIN GOOD LOW LEVEL CONVERGENCE ENHANCING THE RAIN CHANCES
THROUGHOUT THE SHORT TERM PERIOD.

MET TEMP GUIDANCE APPEARS TO BE GOING COLDER THAN THE MAV AND ECMWF
GUIDANCE FOR THE POST FRONTAL TEMPS. WILL GO WITH A BLEND OF THE
MAV/MET AND ECMWF TEMPS LEANING TOWARDS THE COOLER MET NUMBERS. FOR
HIGHS TODAY LEANED CLOSER TO THE MAV HIGHS.

FOR POPS...THE MAV AND ECMWF GUIDANCE HAS THE WETTEST NUMBERS VERSUS
THE SLIGHTLY LOWER MET NUMBERS. SINCE THE MAV AND ECMWF ARE IN
PRETTY CLOSE AGREEMENT THROUGH THE SHORT TERM AND THE MET NUMBERS
ARE THE ODD MAN OUT WILL GO WITH HIGHER POPS THROUGHOUT TOMORROW.

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
COLD...DAMP AND BREEZY WEATHER IS EXPECTED THROUGH MOST OF THE
LONG TERM. HAZARDOUS MARINE WEATHER IS ALSO EXPECTED TO CONTINUE
WITH AT LEAST SMALL CRAFT ADVISORY LEVEL WINDS AND POSSIBLY FREQUENT
GALE FORCE GUSTS.

SATURDAY NIGHT THE COLD FRONT ASSOCIATED WITH AN UPPER SHORTWAVE
MOST STRONGLY INDICATED OVER THE GREAT LAKES AND OHIO VALLEY WILL BE
WELL CLEAR OF THE AREA WITH A NEEDLE NOSE UPPER RIDGE SETTING UP
OVER THE CENTRAL PLAINS AHEAD OF A POWERFUL CLOSED LOW. THE NEEDLE
NOSE RIDGING WILL BE FUELING A POWERFUL SURFACE HIGH PRESSURE
SYSTEM...PROGGED TO BE BETWEEN 1039 AND 1042MB OVER THE KANSAS CITY
AREA BY GFS/ECMWF AND ENSEMBLE MEMBERS AND BROADLY DIVERGENT
SOUTHWESTERLY FLOW WILL BE MAINTAINING COASTAL TROUGHING OVER THE
WESTERN GULF IN THE WAKE OF THE COLD FRONT. THIS WILL MAINTAIN
STRONG NORTHEASTERLY WINDS OVER THE MARINE AREAS AND PROVIDE A
DECENT ENVIRONMENT FOR STRATIFORM RAIN...LOW CLOUDS...AND EMBEDDED
SHOWERS WITH SFC/850/700MB OVERRUNNING...LOW LAYER CONVERGENCE
ASSOCIATED WITH THE COASTAL TROUGH AND LOW LEVEL CURVATURE FLOW...AS
WELL AS BROAD UPPER DIVERGENCE. KEPT THE LIKELY TO CATEGORICAL POPS
WITH PRECIP TOTALS PUSHING AN INCH IN THE COASTAL COUNTIES AND
AROUND A HALF INCH INLAND. THE LOW LAYER PRESSURE GRADIENT WILL BE
QUITE STRONG AND FREQUENT GALE FORCE GUSTS OVER THE MARINE
AREAS...AND BRISK AND CHILLY NORTHEAST WINDS WILL MAKE THE AIR FEEL
LIKE 35 TO 40 DEGREES OR A LITTLE LOWER WITH ACTUAL AIR TEMPERATURES IN
THE MID TO UPPER 40S.

MONDAY THE UPPER LEVEL CLOSED LOW AND ASSOCIATED TROUGH OVER THE
SOUTHWESTERN US BEGINS TO APPROACH AND A MORE CLOSED SURFACE CYCLONE
FORMS IN THE WESTERN GULF. GFS/NAM/ECMWF ALL THOUGH SHOW A SORT OF
ELONGATED NORTHWEST TO SOUTHEAST STRETCHING OF THIS CYCLONE WHICH
SHOULD MAKE THE ZONE OF STRONG LOW LAYER CONVERGENCE A LITTLE
LARGER. THE PRESSURE GRADIENT SHOULD REMAIN STRONG AS THE DROP IN
PRESSURE WITH THE LOW SHOULD MAKE UP FOR THE EASTWARD PROGRESSION OF
THE SURFACE LOW AND FREQUENT GALE FORCE GUSTS OFFSHORE AND COLD
NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH THE DAY. RAINFALL
PRODUCTION SHOULD STILL COME FAIRLY EASILY WITH OVERRUNNING/LOW
CONVERGENCE/UPPER DIVERGENCE CONTINUING. RAISED POPS TO LIKELY FOR
MONDAY WITH QPF VALUES AROUND A QUARTER TO A HALF INCH ON LAND AND
HIGHER OFFSHORE. SOME AREAS NEAR THE COAST COULD SEE LOCALLY HIGHER
AMOUNTS THOUGH AS THE LOW IS FORMING AND THIS MAY NEED TO BE REVISED
UPWARD AS DETAILS BECOME CLEARER.

THROUGH MONDAY INTO TUESDAY THE UPPER LEVEL TROUGH/LOW MOVES CLOSER
AND A SLIGHTLY MORE FOCUSED LOW LEVEL CYCLONE BEGINS TO FORM IN THE
WESTERN GULF. LOW LEVEL WINDS SHIFT TO ONSHORE AS THIS LOW SPINS UP
AND WHILE AT LEAST SOME ELEVATED WATER LEVELS ARE LIKELY AT AREA
SHORES DURING THIS EVENT THE RISK OF COASTAL FLOODING WILL BE
HIGHEST DURING THIS TIME. FOR NOW THIS LOOKS MOST LIKELY SUNDAY
MORNING INTO MONDAY MORNING. THE MAGNITUDE DOES NOT CURRENTLY APPEAR
LIKELY TO EXCEED WARNING LEVELS BUT AN ADVISORY LEVEL RUN UP SEEMS
QUITE POSSIBLE. LATER FORECASTS WILL HAVE TO HONE IN ON THIS THREAT
AS IT EVOLVES. THROUGH THE WEEKEND THE LOW LEVEL PRESSURE GRADIENT REMAINS
TIGHT AND AS THE LOW GETS SHUNTED EAST TO NORTHEASTWARD ANOTHER
STRONG COLD FRONT GETS PULLED THROUGH THE AREA. THIS FRONT WILL
CLEAR THE REGION OF PRECIP BUT LIKELY BRING ANOTHER REINFORCING SHOT
OF COLD AIR TO THE REGION. FORECAST MAXIMUM TEMPERATURES TUESDAY AND
WEDNESDAY ARE MANY DEGREES BELOW GUIDANCE CONSENSUS WHICH IS LIKELY
LEANING TOO MUCH ON CLIMATOLOGY AT THAT RANGE. WITH SKIES STARTING
TO CLEAR OUT BEHIND THE FRONT BY THURSDAY HOWEVER TEMPERATURES
SHOULD BEGIN TO REBOUND TO MORE SEASONABLE LEVELS. KEPT THINGS COOL
ON WEDNESDAY THOUGH DUE TO CONTINUED NORTHWESTERLY WINDS AND CAA
DESPITE CLEARING SKIES. /68-JGG/

&&

.MARINE...NOW THROUGH SATURDAY...THE STRENGTH OF THE COLD AIR MASS
PUSHING IN BEHIND THIS FRONT INDICATED BY THE TIGHT PACKING OF THE
POST FRONTAL MSL FIELDS POINTS TOWARDS VERY HAZARDOUS MARINE
CONDITIONS DEVELOPING LATER THIS AFTERNOON. MSL FIELDS INDICATE A
VERY STRONG PGF PERSISTING ON THROUGHOUT TONIGHT AND SATURDAY. THE
STRONG PGF WILL ALSO BE ENHANCED BY THE VERY COLD AIRMASS MOVING
OVER VERY WARM SURFACE WATER TEMPS IN THE LOWER 70S. SO HAVE
REPLACED THE GALE WATCH WITH A GALE WARNING AND HAVE PUSHED UP THE
START TIME OF THE GALE WARNING TO LATER THIS AFTERNOON. GALE
CONDITIONS OVER THE BAY WATERS WILL BE SOMEWHAT SHORT LIVED WITH SCA
CONDITIONS LIKELY CONTINUING OVER THE BAY THROUGH SATURDAY AND
SATURDAY NIGHT. EXPECT GUSTS TO NEAR GALE FORCE POSSIBLY LINGERING
ON THROUGH TONIGHT AND SATURDAY DUE TO THE STRONG AND PERSISTENT PGF
HOLDING IN PLACE THROUGHOUT THE WEEKEND.

SATURDAY NIGHT THROUGH WEDNESDAY...
HAZARDOUS MARINE CONDITIONS ARE EXPECTED SATURDAY NIGHT THROUGH
WEDNESDAY. A GALE WARNING IS IN EFFECT THROUGH SUNDAY MORNING AND
THERE IS A GOOD POSSIBILITY IT WILL NEED TO BE EXTENDED. POSSIBLY
THROUGH TUESDAY. AT MINIMUM SMALL CRAFT ADVISORY LEVEL WINDS AND
SEAS ARE ALL BUT CERTAIN BEYOND THE GALE WARNING PERIOD THROUGH
WEDNESDAY. STRONG COASTAL TROUGHING IS EXPECTED TO DEVELOP IN THE
WAKE OF A COLD FRONT...AND THE AREA OF LOW PRESSURE IS EXPECTED TO
CONSOLIDATE INTO A CLOSED CYCLONE MONDAY INTO TUESDAY BEFORE
SHIFTING OFF TO THE NORTHEAST...DRAGGING BEHIND IT ANOTHER STRONG
COLD FRONT TUESDAY INTO WEDNESDAY. SEAS WILL BE 8 TO 12 FEET OR
LOCALLY HIGHER THROUGH WEDNESDAY. CONDITIONS ON THE LAGUNA MADRE
WILL BE AT OR ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH WEDNESDAY
WITH LOCAL WAVES OF TWO TO FOUR FEET OR HIGHER LIKELY DEVELOPING IN
THE INTRACOASTAL WATERWAY...ESPECIALLY BEHIND THE FRONT ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  49  54  47 /  70  80  70  70
BROWNSVILLE          83  46  50  45 /  70  80  70  70
HARLINGEN            83  45  50  45 /  70  80  70  70
MCALLEN              83  42  49  44 /  70  80  70  70
RIO GRANDE CITY      79  42  47  42 /  70  70  70  70
SOUTH PADRE ISLAND   80  53  58  50 /  70  80  70  80

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM CST SUNDAY FOR
     GMZ130-132-135.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
     GMZ130-132-135.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...68-GIBBS
UPPER AIR/GRAPHICAST...CAMPBELL
Hazardous weather outlook, Nov 21, 9:26 AM CST, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 AM CST THU NOV 21 2013

TXZ248>257-221115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
926 AM CST THU NOV 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TIDAL OVERWASH OR COASTAL FLOODING IS POSSIBLE BEHIND A
STRONG COLD FRONT AND AS AN AREA OF LOW PRESSURE FORMS IN THE
WESTERN GULF OF MEXICO. STRONG WINDS WILL START FRIDAY NIGHT AND
HIGH WATER MAY PERSIST THROUGH WEDNESDAY. AN ELEVATED RISK OF RIP
CURRENTS IS EXPECTED THROUGH THE WEEK.

COLD TEMPERATURES WITH VERY LOW WIND CHILLS ARE EXPECTED FRIDAY
NIGHT THROUGH AT LEAST MONDAY. A PERSISTENT DRIZZLE WITH OCCASIONAL
MODERATE RAIN AT TIMES SATURDAY AND SUNDAY WILL MAKE IT FEEL LIKE
IN THE LOW TO MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-221115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
926 AM CST THU NOV 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG NORTH WINDS ARE EXPECTED TO BEGIN FRIDAY NIGHT AS A COLD
FRONT SWEEPS ACROSS THE COAST. A GALE WATCH HAS BEEN ISSUED FOR
FREQUENT GUSTS TO GALE FORCE BEHIND THIS FRONT. STRONG WINDS WILL
CONTINUE AS LOW PRESSURE FORMS OVER THE WESTERN GULF OF
MEXICO...AND A STRONG REINFORCING COLD FRONT IS EXPECTED ON
TUESDAY. SMALL CRAFT ADVISORIES WILL ALMOST CERTAINLY BE NEEDED
BEYOND THE INITIAL GALE CONDITIONS THROUGH TUESDAY NIGHT OR
WEDNESDAY AND ADDITIONAL GALE CONDITIONS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 4:31 AM CSTSmall Craft AdvisoryBRO5 days
Nov 22, 2:36 PM CSTSevere Thunderstorm WarningBROWillacy24 min
Nov 22, 3:20 PM CSTAreal Flood AdvisoryBROCameron, Willacy55 min
Nov 22, 3:29 PM CSTAreal Flood AdvisoryBROHidalgo61 min
Nov 22, 3:34 PM CSTSpecial Marine WarningBRO56 min
Nov 22, 4:13 PM CSTAreal Flood AdvisoryBROCameron, Willacy62 min
Nov 22, 5:18 PM CSTAreal Flood AdvisoryBROCameron, Willacy57 min
Nov 22, 5:39 PM CSTFlash Flood WarningBROCameron, Willacy81 min

Nearby

Gale Warnings in Texas, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.